Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 387, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 2:23 PM CDT for Kinney County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 2:23 PM CDT (19:23 UTC)
- Expired
- Jul 24, 2007, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 16 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 241925 FFWEWX TXC271-242230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 223 PM CDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... KINNEY COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE... * UNTIL 530 PM CDT * AT 214 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE THAT FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS OVER KINNEY COUNTY. MOVEMENT WAS SOUTHWEST AT 10 MPH. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO VILLAGE. RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. LAT...LON 2908 10045 2909 10012 2961 10013 2962 10067 $$
1 follow-up statement
000 WGUS74 KEWX 241950 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 249 PM CDT TUE JUL 24 2007 TXC271-242230- KINNEY TX- 249 PM CDT TUE JUL 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR KINNEY COUNTY... AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER KINNEY COUNTY. RAINFALL RATES WERE ESTIMATED AT 2 INCHES AN HOUR. MOVEMENT WAS SOUTHWEST AT 5 TO 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO VILLAGE. RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. LAT...LON 2908 10045 2909 10012 2961 10013 2962 10067 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:27 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 24, 12:27 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1227 PM CDT TUE JUL 24 2007 .AVIATION... ATTM A WEAKENING CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LOCATED ACROSS THE HILL COUNTY MOVING SOUTHWEST WHILE A LINE OF SHOWERS AND THUNDERSTORMS WAS DEVELOPING FROM LA GRANGE TO LAMPASAS. THIS AFTERNOON WE EXPECT THE LINE OF CONVECTION TO MOVE SLOWLY SOUTHWEST IMPACTING THE I-35 TERMINALS. IFR/MVFR CONDITIONS WILL PREVAIL IN AND NEAR THUNDERSTORMS WITH VFR CONDITIONS ELSEWHERE. ONCE AGAIN THE MAJORITY OF THE CONVECTION WILL WEAKEN LATE THIS EVENING. ISOLATED SHOWERS WILL BEGIN TO DEVELOP AFTER 15Z WEDNESDAY. SFC WINDS WILL BE VARIABLE AT LESS THAN 10 KTS WITH GUSTS OF 30 MPH POSSIBLE THIS AFTERNOON AND EVENING IN AND NEAR THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1033 AM CDT TUE JUL 24 2007/ UPDATE... UPPER LEVEL DISTURBANCES ACROSS WEST CENTRAL TEXAS TO NEAR BURNET WILL MOVE SOUTH SOUTHEAST ACROSS A WIDE SWATH OF OUR CENTRAL CWA THIS AFTERNOON. PROBABILITIES WERE ADJUSTED ON THE UPDATE TO REFLECT THE TRACK OF THIS SYSTEM AS IT MOVES SOUTH. ALSO HIGH TEMPERATURES WERE TWEAKED DOWNWARD TO THE MID TO UPPER 80S ACROSS THE ZONE OF HIGHEST PROBABILITIES. WILL CONTINUE WITH THE FLASH FLOOD WATCH FOR THIS AFTERNOON AND PLAN ON EXPANDING IT THROUGH THIS EVENING AS DIURNAL HEATING AND THESE DISTURBANCES TRIGGER FURTHER DEVELOPMENTS INTO THE EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 89 71 88 73 / 20 50 40 50 40 AUSTIN BERGSTROM INTL AIRPORT 69 89 70 88 71 / 20 50 40 50 40 DEL RIO INTL AIRPORT 74 89 74 91 75 / 50 50 40 20 20 SAN ANTONIO INTL AIRPORT 72 88 73 89 74 / 40 50 40 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/13
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 AM CDT TUE JUL 24 2007 TXZ171>173-183>194-202>209-217>225-228-241100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1259 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:07 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 23, 7:43 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 8:32 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Jul 23, 8:34 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 23, 9:15 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 3 hr |
| Jul 24, 12:18 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jul 24, 2:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 4 hr |
| Jul 24, 5:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 24, 6:45 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar | 57 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Jul 24, 12:49 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 24, 1:36 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 24, 1:50 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 3:17 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 24, 4:09 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Medina | 3 hr |
| Jul 24, 4:22 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 24, 4:35 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| Jul 24, 4:53 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | Comal, DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 48 min |
| Jul 24, 6:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.